BlowingRockVista

Wednesday, February 04, 2004

cholesterol  

posted by Michael Piwonka 9:53 PM
I received a phone call from my doctor's office today as a follow-up to the check-up I had done about 2 weeks ago. The nurse told me I needed to set an appointment to talk with the doctor about my cholesterol, and about the medication I would start taking.

This news didn't entirely catch me off guard, as I've known for many years that I have high levels of low-density cholesterol. But I was hoping that the level would be low enough that I wouldn't need medication.

I don't actively watch my diet other than just trying to limit my portions. I've been running regularly, and am fairly fit. Even though, I still have a cholesterol problem. The nurse said my LDL was about 220, and my total level was 292.

She didn't tell me what medication I would be on (I guess that is what the doctor is for), but I assume it must be Lipitor.

But then I seemed to remember there were side-effects associated with it. Perhaps diarrhea? Erectile dysfunction? Wardrobe malfunction?

A quick check with the all-knowing Google revealed that the possible effects are gas, indigestion, stomach pain and constipation. Well, that's not too bad. Besides, I already have a good dose of gas; bring on the other three.

My appointment is next Monday.

Labels:



Post a Comment

0 Comments:




random. arbitrary. completely unnecessary. yet refreshingly therapeutic.




piwonka dot com